MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC BANDIT GUIDEWIRE; CATHETER GUIDEWIRE

VASCULAR SOLUTIONS, LLC BANDIT GUIDEWIRE; CATHETER GUIDEWIRE
Model Number 7444
Medical Device Problem Codes Peeled/Delaminated (1454); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One-unit of bandit guidewire model 7444 was returned to vsi for evaluation.Which is the only complaint wire associated to this event from vsi.A manufacturing record review was completed and no related nonconformances were found.A returned product evaluation was completed.Blood particulates were seen along the length of the catheter.Damage was noted.Most of the polymer coating was scraped off.Coil was stretched distally.The polymer delamination and coil stretching indicates guidewire movement against resistance.No other damage was seen along the length of the catheter.Investigation is in progress; when results or further information is received a follow-up report will be submitted.
 
Event or Problem Description
It was reported that a cto of the rca with tortuosity and heavy calcium burden was performed.The bandit guidewire navigated the microchannel well, however, the turnpike spiral was unable to get through the tight calcified bend and continuously buckled and they were unable to advance a balloon over the bandit wire as it was getting stuck on the wire.Upon removal of the wire it was seen that the polymer had bunched up.They then took a different (second) wire and were unable to advance this wire through the tight lesion.For their final attempt they used another wire for a "hole-in-one" technique where they spin the wire as fast as they can and hope that it will go through the microchannel.They had issues advancing this wire through the same tight calcified bend and the turnpike spiral was still unable to move beyond this bend.During the spinning of this wire, it snapped.Due to the cto of the rca and the heavy calcium.Site decided to leave this piece of wire in the vessel and aborted the case.No further complications were reported.
 
Additional Manufacturer Narrative
Supplier was notified of this complaint and an analysis pertaining to the manufacturing record review was requested.An inspection of the peeling of the polymer jacket part was implemented.The test record for polymer jacket peeling off was reviewed and confirmed specifications were met.Based on the manufacturing records, the same failure did not occur during production.The instructions for use (ifu) stated the following, "never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the guidewire against resistance may result in separation of the guidewire tip, damage to the guidewire, or vessel injury" and "exercise care in handling the guidewire during a procedure to reduce the possibility of accidental breakage or kinking".Based on the information and return product evaluation, the most likely root cause was operational context and /or unintended use error.

Brand Name
BANDIT GUIDEWIRE
Common Device Name
CATHETER GUIDEWIRE
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis, mn
MDR Report Key9819764
Report Number2134812-2020-00022
Device Sequence Number11545662
Product Code DQX
UDI-Device IdentifierM20674440
UDI-PublicM20674440
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181647
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2021
Device Model Number7444
Device Lot Number655840
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR